Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 7, 2021, 8:43 PM EDT for Cass County, Miami County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 8:43 PM EDT (00:43 UTC)
- Expired
- Jul 7, 2021, 9:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
Counties Cass County, IN, Miami County, IN
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
676
WWUS83 KIWX 080043
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
843 PM EDT Wed Jul 7 2021
INZ015-022-023-080130-
Miami-Cass-Fulton-
843 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN FULTON...
NORTHEASTERN CASS AND NORTHWESTERN MIAMI COUNTIES...
At 843 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Akron to near Logansport. Movement
was east at 15 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Logansport, Peru, Rochester, Akron, Mexico, Wells, Erie, Denver,
Macy, Chili, Nyena Lake, New Waverly, Deedsville, Twelve Mile,
Hoover, Adamsboro and Gilead.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4104 8600 4069 8596 4074 8640 4090 8628
4104 8618
TIME...MOT...LOC 0043Z 263DEG 15KT 4100 8611 4076 8630
$$
HAIL...0.75IN
WIND...40MPH
MCDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:22 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 7, 7:22 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 722 PM EDT Wed Jul 7 2021 .SYNOPSIS... Issued at 229 PM EDT Wed Jul 7 2021 Chances for showers and storms continue into tonight though the chance for severe weather wanes this evening. Another chance for showers and storms exists Thursday especially south of US-24. Then, Friday represents a brief reprieve from the unsettled weather and warmth before the rain chances return this weekend. && .SHORT TERM...(This Evening through Thursday) Issued at 229 PM EDT Wed Jul 7 2021 A low pressure system pushes from Illinois into Southern Michigan this afternoon into tonight. Out in the warm sector where our area resides, showers and storms are expected to pop up and boundaries like outflow boundaries or convergent boundaries could serve as foci for them. Effective shear most conducive to sustaining severe thunderstorms appears to reside north of the Toll Road today, but 15- 25 kts of effective shear does look to reside across the area. This combined with 1000 to 2000 J/kg MLCAPE will allow for a chance for mainly pop-up showers and storms this afternoon. Should the area of DCAPE between 800 and 1100 J/kg line with where thunderstorms form that would be conducive to damaging wind gusts. Some moisture is located in the low levels, but PWATs are around seasonably average for this time of year. With all of this in mind, some storms could become strong to severe where the ingredients line up nicely, leaving damaging from wet microbursts and locally heavy rain as the main threats, especially if training storms occur. Weak mid level lapse rates, waning CAPE and minimal flow should allow thunderstorms to dissipate a couple hours after sunset tonight. The still-humid airmass will continue to keep lows in the mid 60s to around 70 degrees, cooler near the lake. The front continues moving into the area during the overnight hours and effectively removes the chance for heavier showers and storms closer to the lake for Thursday and keeps those areas cooler than the last few days. High temps near the lake may struggle to reach 80 degrees where northwest winds bring the cooler air in. A trough pinwheeling in behind the front will help to set off a few more showers and storms on Thursday. The speed that the front makes it through the area will help to determine where the storms form, but feel south of US-24 has the greatest chance to see a thunderstorm. 1000-2000 J/kg SBCAPE resides in that area and there is some DCAPE to work with as well. Similar moisture content resides in the soundings to today so could see more wet microbursts forming in that area. South of the front, expect high temperatures to be cooler than today, but still warm reaching the low to possibly mid 80s. && .LONG TERM...(Thursday Night through Wednesday) Issued at 229 PM EDT Wed Jul 7 2021 Height rises Thursday night signal a change to drier weather for Friday as high pressure comes in. Highs only reach the upper 70s to around 80 degrees with the cooler air around. However, this reprieve is brief and rain enters back into the forecast Friday night and Saturday as a clipper-like system, accompanied by a following high pressure system and attached to the left exit region of the upper jet, moves in. Following this system, another system deepens over IA and IL and tracks into south-central Canada by Monday afternoon. Models continue to advertise only weak to modest CAPE during this period likely limiting coverage and severity of thunderstorms. Increased moisture flux and above normal PWATs along with times of a moist column and large scale lift will contribute to moderate rainfall totals. Even still, models contain lacking consistency on the clipper storm's track and when the most rain falls across the area, Saturday or Sunday. After that system tracks into Canada, the front associated with that system moves through Tuesday, though again, without instability and a much drier atmospheric column, really only a stray shower is possible. Will restrict PoPs on both Tues and Wed to 30 percent at most. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 720 PM EDT Wed Jul 7 2021 A cold front continues to swivel towards the area this evening. Out ahead of the front, convergent boundaries and diurnal instability have acted to set off showers and thunderstorms this afternoon, but the setting sun should act to reduce the severity of, if not take out completely, the thunderstorms across the area tonight. Showers may still linger across the area into the overnight hours. Also, with lingering moisture across the area interacting with cooling near the lake may allow fog and low CIGs to meander into the area. Then we'll be watching for more rain at SBN during Thursday and perhaps some rain and thunder at FWA midday into the afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Roller SHORT TERM...Roller LONG TERM...Roller AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 8:35 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 835 PM EDT Wed Jul 7 2021 INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-016-024-025- 090045- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 835 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-004-012>015-020-022>027-032>034-MIZ077-078-090045- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Berrien-Cass MI- 835 PM EDT Wed Jul 7 2021 /735 PM CDT Wed Jul 7 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-090045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 835 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A moderate swim risk is expected for Thursday and Friday with waves between 2 and 4 feet as well as developing currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 7, 7:19 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN SHERWOOD 41.29N 84.55W
07/07/2021 M2.25 INCH DEFIANCE OH AMATEUR RADIO
2.25 INCHES STORM TOTAL.
&&
PBMLocal storm report, Jul 7, 7:51 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 3 SE THE BEND 41.25N 84.48W
07/07/2021 PAULDING OH EMERGENCY MNGR
ROOF DAMAGE TO BARN. DAMAGE TO HOUSE/ROOM
ADDITION UNDER CONSTRUCTION.
&&
PBMSpecial weather statement, Jul 7, 7:56 PM EDT, 47 minutes before
Special Weather Statement National Weather Service Northern Indiana 756 PM EDT Wed Jul 7 2021 INZ015-023-080045- Miami-Fulton- 756 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT FULTON AND NORTHWESTERN MIAMI COUNTIES... At 755 PM EDT, a strong thunderstorm was located 9 miles west of Rochester, moving east at 25 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Rochester, Kewanna, Fulton, Macy, Bruce Lake Station, Grass Creek, Nyena Lake, Lake Manitou, Athens and Marshtown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4093 8645 4112 8646 4110 8608 4092 8605 TIME...MOT...LOC 2355Z 259DEG 20KT 4104 8637 HAIL...0.88IN WIND...50MPH MCD
Local storm report, Jul 7, 8:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD 2 E BLAKESLEE 41.52N 84.70W
07/07/2021 WILLIAMS OH TRAINED SPOTTER
SPOTTER ESTIMATED 5 TO 6 INCHES OF WATER
ACROSS THE RIGHT SIDE OF SR 34. SOME
STANDING WATER ALSO NOTED ALONG CR 7/H.
&&
CRLocal storm report, Jul 7, 8:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 W ETNA 41.28N 85.62W
07/07/2021 WHITLEY IN PUBLIC
4.5 INCHES RAINFALL IN LESS THAN AN HOUR.
ROADS AND FIELDS FLOODED.
&&
PBMSpecial weather statement, Jul 7, 8:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
843 PM EDT Wed Jul 7 2021
INZ015-022-023-080130-
Miami-Cass-Fulton-
843 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN FULTON...
NORTHEASTERN CASS AND NORTHWESTERN MIAMI COUNTIES...
At 843 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Akron to near Logansport. Movement
was east at 15 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Logansport, Peru, Rochester, Akron, Mexico, Wells, Erie, Denver,
Macy, Chili, Nyena Lake, New Waverly, Deedsville, Twelve Mile,
Hoover, Adamsboro and Gilead.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4104 8600 4069 8596 4074 8640 4090 8628
4104 8618
TIME...MOT...LOC 0043Z 263DEG 15KT 4100 8611 4076 8630
HAIL...0.75IN
WIND...40MPH
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:20 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 40 min |
| Jul 8, 3:56 AM EDT | Beach Hazards Statement | IWX | 37 hr | |
| Jul 8, 3:56 AM EDT | Small Craft Advisory | IWX | 28 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.